Alert archive / Louisiana / River Flood Warnings in 2013
River Flood Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 10, 2013, 10:02 AM CST for Madison Parish, Louisiana. It took effect at Jan 11, 2013, 4:17 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2013, 10:02 AM CST (16:02 UTC)
- In effect from
- Jan 11, 2013, 4:17 AM CST
- Expired
- Jan 11, 2013, 11:02 AM CST
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tensas River at Tendal (TDGL1). The gauge peaked at 25.36 ft at Jan 12, 2013, 11:00 AM CST.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 26 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
404
WGUS44 KJAN 101602
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1002 AM CST THU JAN 10 2013
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN LOUISIANA...
TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH
BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
LAC065-112202-
/O.NEW.KJAN.FL.W.0002.130111T0345Z-130113T0000Z/
/TDGL1.1.ER.130111T0345Z.130111T1200Z.130112T0900Z.NO/
1002 AM CST THU JAN 10 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE TENSAS RIVER AT TENDAL
* FROM THIS EVENING TO SATURDAY EVENING.
* AT 6:00 AM THURSDAY THE STAGE WAS 19.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND
WILL CONTINUE TO RISE TO NEAR 25.5 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 25.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
FARMLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
TENSAS RIVER
TENDAL 25 19.8 THU 06 AM 25.5 24.9 23.6 25.5 12 PM 01/11
$$
LAC041-112201-
/O.NEW.KJAN.FL.W.0003.130111T0506Z-000000T0000Z/
/NECL1.1.ER.130111T0506Z.130113T0600Z.000000T0000Z.NO/
1002 AM CST THU JAN 10 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BOEUF RIVER NEAR FORT NECESSITY
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 9:00 AM THURSDAY THE STAGE WAS 44.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND
WILL CONTINUE TO RISE TO NEAR 54.8 FEET BY SUNDAY MORNING.
* IMPACT...AT 55.0 FEET...SEVERAL THOUSAND ACRES OF FARM AND
AGRICULTURAL LAND ARE INUNDATED.
* IMPACT...AT 50.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
LAND IS OCCURRING ALONG AND NEAR THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
BOEUF RIVER
FORT NECESSITY 50 44.7 THU 09 AM 52.0 54.4 54.8 54.8 06 AM 01/13
$$2 follow-up statements
531
WGUS84 KJAN 110156
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
756 PM CST THU JAN 10 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...
TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH
BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
LAC065-120756-
/O.EXT.KJAN.FL.W.0002.130111T1017Z-130113T0500Z/
/TDGL1.1.ER.130111T1017Z.130111T1800Z.130112T1400Z.NO/
756 PM CST THU JAN 10 2013
...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE TENSAS RIVER AT TENDAL
* FROM LATE TONIGHT TO SATURDAY EVENING.
* AT 6:00 PM THURSDAY THE STAGE WAS 23.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
AND WILL CONTINUE TO RISE TO NEAR 25.5 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 25.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
FARMLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
TENSAS RIVER
TENDAL 25 23.9 THU 06 PM 25.2 25.1 24.0 25.5 12 PM 01/11
$$
LAC041-120756-
/O.EXT.KJAN.FL.W.0003.130111T1305Z-000000T0000Z/
/NECL1.1.ER.130111T1305Z.130113T1200Z.000000T0000Z.NO/
756 PM CST THU JAN 10 2013
THE FLOOD WARNING CONTINUES FOR
THE BOEUF RIVER NEAR FORT NECESSITY
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT 7:00 PM THURSDAY THE STAGE WAS 47.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 54.8 FEET BY SUNDAY
MORNING.
* IMPACT...AT 55.0 FEET...SEVERAL THOUSAND ACRES OF FARM AND
AGRICULTURAL LAND ARE INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
BOEUF RIVER
FORT NECESSITY 50 47.7 THU 07 PM 49.8 53.3 54.8 54.8 06 AM 01/13
$$570
WGUS84 KJAN 111702
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1102 AM CST FRI JAN 11 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN LOUISIANA...
TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS FOR ALL SITES.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
LAC065-111732-
/O.CAN.KJAN.FL.W.0002.000000T0000Z-130113T0500Z/
/TDGL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1102 AM CST FRI JAN 11 2013
THE FLOOD WARNING IS CANCELLED FOR
THE TENSAS RIVER AT TENDAL.
* AT 10:00 AM FRIDAY THE STAGE WAS 24.2 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.2 FEET THIS
AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
TENSAS RIVER
TENDAL 25 24.2 FRI 10 AM 23.0 20.7 22.4 FALLINGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 10, 5:07 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 10, 5:07 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CST THU JAN 10 2013
.DISCUSSION...
FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...
THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.
ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.
LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/
SATURDAY THROUGH WEDNESDAY...
FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY. A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.
MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.
AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.
AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 56 73 63 / 93 66 27 65
MERIDIAN 73 61 74 64 / 57 74 46 65
VICKSBURG 74 52 73 61 / 96 51 15 64
HATTIESBURG 74 61 76 63 / 96 65 42 31
NATCHEZ 74 53 74 64 / 98 43 19 62
GREENVILLE 73 51 72 58 / 98 70 9 56
GREENWOOD 73 56 72 63 / 90 85 15 61
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ053-054-059>064-
072>074.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
023>026.
AR...NONE.
&&Hazardous weather outlook, Jan 10, 6:18 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 618 AM CST THU JAN 10 2013 LAZ007>009-015-016-023>026-MSZ040-041-047-053>066-072>074-111230- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 618 AM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAINFALL COULD LEAD TO FLASH FLOODING TODAY. PLEASE REFERENCE THE FLASH FLOOD WATCH FOR MORE DETAILS. THERE IS A LOW RISK FOR SEVERE WEATHER...PARTICULARLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE INSTABILITY AND THUNDERSTORM POTENTIAL IS GREATEST. STRONG WIND SHEAR IS CREATING AN ENVIRONMENT FAVORABLE FOR STORMS TO PRODUCE DAMAGING WIND GUSTS AND PERHAPS TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TODAY. MSZ026>033-036>039-042>046-048>052-111230- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 618 AM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL COULD CAUSE MINOR FLOODING LATER TODAY...AND THERE WILL BE A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AS WE GO INTO THE AFTERNOON HOURS. STORMS WILL BE CAPABLE OF A PRODUCING 50 TO 60 MPH WIND GUSTS...AND A TORNADO CANNOT BE RULED OUT. THE RISK FOR HEAVY RAINFALL AND SEVERE WEATHER WILL BE GREATER AS YOU GO FARTHER SOUTH INTO SOUTHERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NECESSARY TODAY. ARZ074-075-MSZ018-019-025-034-035-111230- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 618 AM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL LEAD TO MINOR FLOODING TODAY AND PERHAPS LOCALIZED FLASH FLOODING. THERE WILL ALSO BE A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AS WE GO INTO THE AFTERNOON HOURS. STORMS WILL BE CAPABLE OF A PRODUCING 50 TO 60 MPH WIND GUSTS...AND A TORNADO CANNOT BE RULED OUT. THE RISK FOR HEAVY RAINFALL AND SEVERE WEATHER WILL GENERALLY BE GREATER AS YOU GO FARTHER SOUTH INTO NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, Jan 10, 8:31 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM TSTM WND DMG 1 SE PORT GIBSON 31.94N 90.97W
01/10/2013 CLAIBORNE MS LAW ENFORCEMENT
TREES DOWN ALONG NATCHEZ TRACE PARKWAY AND HWY 547.
&&
AWEBERLocal storm report, Jan 10, 8:34 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
834 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
01/10/2013 ADAMS MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE AND SEVERAL MUD SLIDES.
&&
AWEBERLocal storm report, Jan 10, 8:47 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD CLAYTON 31.72N 91.54W
01/10/2013 CONCORDIA LA CO-OP OBSERVER
7.20 INCHES OF RAIN RECORDED IN 24 HOUR PERIOD. HOUSES
HAVE BEEN REPORTED WITH WATER STANDING IN THEM.
&&
AWEBERLocal storm report, Jan 10, 9:02 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD ANGUILLA 32.97N 90.83W
01/10/2013 SHARKEY MS LAW ENFORCEMENT
MINOR ROAD FLOODING. SOME RESIDENTS WERE REPORTING WATER
TOUCHING THEIR HOMES.
&&
AWEBERLocal storm report, Jan 10, 9:13 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM FLASH FLOOD ST. JOSEPH 31.92N 91.24W
01/10/2013 TENSAS LA EMERGENCY MNGR
SEVERAL ROADS FLOODED ACROSS THE PARISH
&&Local storm report, Jan 10, 9:14 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD TALLULAH 32.41N 91.19W
01/10/2013 MADISON LA NEWSPAPER
MADISON PARISH SCHOOLS ARE CLOSING EARLY DUE TO EXCESSIVE
RAINFALL AND WATER STANDING OVER THE ROADS AT THIS TIME.
&&
AWEBERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:57 PM CST | Special Weather Statement | JAN | Catahoula, Concordia, Franklin, Richland | 43 min |
| Jan 9, 11:48 PM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 3 hr |
| Jan 10, 2:46 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Richland, Tensas | 7 hr |
| Jan 10, 5:34 AM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas | 6 hr |
| Jan 10, 6:23 AM CST | Special Weather Statement | JAN | Concordia | 42 min |
| Jan 10, 6:31 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Jan 10, 6:45 AM CST | Tornado Warning | JAN | Concordia | 45 min |
| Jan 10, 7:56 AM CST | Special Weather Statement | JAN | Madison | 29 min |
| Jan 10, 9:14 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Jan 10, 9:46 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 3 hr |
| Jan 10, 10:02 AM CST | River Flood Warning | JAN | Franklin | 13 days |
| Jan 10, 11:29 AM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Tensas | 2 hr |
| Jan 10, 12:09 PM CST | Areal Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Jan 10, 12:42 PM CST | Areal Flood Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 6 hr |
| Jan 10, 1:22 PM CST | Areal Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas | 6 hr |
Nearby
River Flood Warnings in Louisiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.